View Full Version : effects of using rogaine intermittently

07-12-2010, 03:01 PM

I am a 23 year old male who has been using Rogaine since I was 19. I started using Rogaine way too young which caused me to use it for short stretches at a time. I would use it for a couple months then stop for a couple. Use it again, then stop again. Recently, I have started up after a couple month break and my hair has started shedding more than it ever had before after starting Rogaine. I understand that Rogaine has a shedding period, but this is like nothing I have seen before. It has been 5 weeks and the shedding has not slowed down. Will I ever grow the hair I lost most recently back? Also, will Rogaine ever be effective for me any more?

Any advice would be great since I don't even want to go outside with out a hat anymore.


07-14-2010, 12:56 PM
I checked with Dr. McAndrews regarding your shedding concerns. If your hair continues to shed at the same rate for a few more weeks, then you should see a dermatologist just to be sure there isn't some other cause to the shedding. Most likely, the shedding will stop soon. The hair that was shed will regrow. Keep using the Rogaine. It works best when used regularly and continuously.

Just curious, when you used Rogaine in the past, did you use the liquid? Are you using the liquid now, or the foam? The feedback from our patients who have used both is that the foam tends to cause a bit more shedding in the beginning, but they seem to have better success with it overall. Just something to consider.

Hope that we were able to help you!

07-14-2010, 06:05 PM
Thanks for your quick and thorough response. I have been using the foam the entire time and I hope the shedding stops soon.